Orthogonal Period of a GL3() Eisenstein Series



We provide an explicit formula for the period integral of the unramified Eisenstein series on \(G{L}_{3}({\mathbb{A}}_{\mathbb{Q}})\)over the orthogonal subgroup associated with the identity matrix. The formula expresses the period integral as a finite sum of products of double Dirichlet series that are Fourier coefficients of Eisenstein series on the metaplectic double cover of GL3.


Eisenstein series Metaplectic group Multiple Dirichlet series 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. AGR93.
    Avner Ash, David Ginzburg, and Steven Rallis. Vanishing periods of cusp forms over modular symbols. Math. Ann., 296(4):709–723, 1993.Google Scholar
  2. BBFH07.
    B. Brubaker, D. Bump, S. Friedberg, and J. Hoffstein. Weyl group multiple Dirichlet series. III. Eisenstein series and twisted unstable A r. Ann. of Math. (2), 166(1): 293–316, 2007.Google Scholar
  3. Bor63.
    Armand Borel. Some finiteness properties of adele groups over number fields. Inst. Hautes Études Sci. Publ. Math., (16):5–30, 1963.Google Scholar
  4. BS96.
    Wieb Bosma and Peter Stevenhagen. On the computation of quadratic 2-class groups. J. Théor. Nombres Bordeaux, 8(2):283–313, 1996.Google Scholar
  5. CFH05.
    Gautam Chinta, Solomon Friedberg, and Jeffrey Hoffstein. Asymptotics for sums of twisted L-functions and applications. In Automorphic representations, L-functions and applications: progress and prospects, volume 11 of Ohio State Univ. Math. Res. Inst. Publ., pages 75–94. de Gruyter, Berlin, 2005.Google Scholar
  6. CO07.
    Gautam Chinta and Omer Offen. Unitary periods, Hermitian forms and points on flag varieties. Math. Ann., 339(4):891–913, 2007.Google Scholar
  7. FK86.
    Yuval Z. Flicker and David A. Kazhdan. Metaplectic correspondence. Inst. Hautes Études Sci. Publ. Math., (64):53–110, 1986.Google Scholar
  8. Fli88.
    Yuval Z. Flicker. Twisted tensors and Euler products. Bull. Soc. Math. France, 116(3):295–313, 1988.Google Scholar
  9. Gau86.
    Carl Friedrich Gauss. Disquisitiones arithmeticae. Springer-Verlag, New York, 1986. Translated and with a preface by Arthur A. Clarke, Revised by William C. Waterhouse, Cornelius Greither and A. W. Grootendorst and with a preface by Waterhouse.Google Scholar
  10. GH85.
    Dorian Goldfeld and Jeffrey Hoffstein. Eisenstein series of \({ 1 \over 2}\)-integral weight and the mean value of real Dirichlet L-series. Invent. Math., 80(2):185–208, 1985.Google Scholar
  11. Ham21.
    Hans Hamburger. Über die Riemannsche Funktionalgleichung der ξ-Funktion. Math. Z., 11(3-4):224–245, 1921.Google Scholar
  12. Jac10.
    Hervé Jacquet, Distinction by the quasi-split unitary group, Israel J. Math. 178(2010), 269–324.CrossRefMATHMathSciNetGoogle Scholar
  13. Jac91.
    Hervé Jacquet. Représentations distinguées pour le groupe orthogonal. C. R. Acad. Sci. Paris Sér. I Math., 312(13):957–961, 1991.Google Scholar
  14. Jac01.
    Hervé Jacquet. Factorization of period integrals. J. Number Theory, 87(1): 109–143, 2001.Google Scholar
  15. Jac05.
    Hervé Jacquet. Kloosterman identities over a quadratic extension. II. Ann. Sci. École Norm. Sup. (4), 38(4):609–669, 2005.Google Scholar
  16. JLR99.
    Hervé Jacquet, Erez Lapid, and Jonathan Rogawski. Periods of automorphic forms. J. Amer. Math. Soc., 12(1):173–240, 1999.Google Scholar
  17. Kan05.
    Masanobu Kaneko. On the local factor of the zeta function of quadratic orders. In Zeta functions, topology and quantum physics, volume 14 of Dev. Math., pages 75–79. Springer, New York, 2005.Google Scholar
  18. LO07.
    Erez Lapid and Omer Offen. Compact unitary periods. Compos. Math., 143(2): 323–338, 2007.Google Scholar
  19. LR00.
    Erez Lapid and Jonathan Rogawski. Stabilization of periods of Eisenstein series and Bessel distributions on GL(3) relative to U(3). Doc. Math., 5:317–350 (electronic), 2000.Google Scholar
  20. LR03.
    Erez M. Lapid and Jonathan D. Rogawski. Periods of Eisenstein series: the Galois case. Duke Math. J., 120(1):153–226, 2003.Google Scholar
  21. Maa38.
    H. Maaß. Konstruktion ganzer Modulformen halbzahliger Dimension mit ϑ-Multiplikatoren in zwei Variablen. Math. Z., 43(1):709–738, 1938.CrossRefMATHMathSciNetGoogle Scholar
  22. Off07.
    Omer Offen. Stable relative Bessel distributions on GL(n) over a quadratic extension. Amer. J. Math., 129(5):1183–1226, 2007.Google Scholar
  23. Shi06.
    Goro Shimura. Quadratic Diophantine equations, the class number, and the mass formula. Bull. Amer. Math. Soc. (N.S.), 43(3):285–304 (electronic), 2006.Google Scholar
  24. Wal80.
    J.-L. Waldspurger. Correspondance de Shimura. J. Math. Pures Appl. (9), 59(1):1–132, 1980.Google Scholar
  25. Wal81.
    J.-L. Waldspurger. Sur les coefficients de Fourier des formes modulaires de poids demi-entier. J. Math. Pures Appl. (9), 60(4):375–484, 1981.Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Department of MathematicsThe City College of CUNYNew YorkUSA
  2. 2.Mathematics DepartmentTechnion - Israel Institute of TechnologyHaifaIsrael

Personalised recommendations